Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 25, NWS Tulsa, OK

August 23, 202118 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 23, 2021, 2:26 PM CDT for 18 counties in Oklahoma. It took effect at Aug 24, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2021, 2:26 PM CDT (19:26 UTC)
In effect from
Aug 24, 2021, 12:00 PM CDT
Expired
Aug 24, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS74 KTSA 231926
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
226 PM CDT Mon Aug 23 2021

ARZ019-020-029-OKZ054>057-059>062-064>067-070>072-074-076-240130-
/O.NEW.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/
/O.CON.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-
Muskogee-McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore,
Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, 
Sallisaw, Stigler, and Poteau
226 PM CDT Mon Aug 23 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...For the first Heat Advisory, heat index values of 105 to 
  to 109. For the second Heat Advisory, heat index values up to 107 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the Heat Advisory, until 8 PM CDT this evening. For 
  the Heat Advisory, from noon to 7 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ049-053-058-063-068-069-073-075-240100-
/O.CON.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa-
Delaware-Cherokee-Adair-Pittsburg-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, McAlester,
and Wilburton
226 PM CDT Mon Aug 23 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values around 105 expected most areas. 
  Portions of northeast Oklahoma along and east of highway 75 
  and the lower Arkansas River valley of west central Arkansas 
  can expect heat index values up to 110.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
376 
WWUS74 KTSA 240059
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
759 PM CDT Mon Aug 23 2021

ARZ019-020-029-OKZ054>057-059>062-064>067-070>072-074-076-240900-
/O.EXP.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/
/O.CON.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-
Muskogee-McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore,
Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, 
Sallisaw, Stigler, and Poteau
759 PM CDT Mon Aug 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
TUESDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From Noon to 7 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ049-053-058-063-068-069-073-075-240200-
/O.EXP.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa-
Delaware-Cherokee-Adair-Pittsburg-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, McAlester,
and Wilburton
759 PM CDT Mon Aug 23 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Temperatures will continue to be warm in these areas for tomorrow
but will likely stay below heat indices of 105.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
082 
WWUS74 KTSA 240744
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
244 AM CDT Tue Aug 24 2021

OKZ049-053-073-075-250000-
/O.EXA.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/
Pushmataha-Choctaw-Pittsburg-Latimer-
Including the cities of Antlers, Clayton, Hugo, McAlester, 
and Wilburton
244 AM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values around 105 expected.

* WHERE...Pushmataha, Choctaw, Pittsburg and Latimer Counties.

* WHEN...From Noon to 7 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ054>057-059>062-064>067-070>072-074-076-250000-
/O.CON.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-
Muskogee-McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore,
Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, 
Sallisaw, Stigler, and Poteau
244 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From Noon to 7 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
979 
WWUS74 KTSA 242000
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
300 PM CDT Tue Aug 24 2021

ARZ019-020-029-OKZ049-053>057-059>062-064>067-070>076-251000-
/O.NEW.KTSA.HT.Y.0026.210825T1700Z-210826T0000Z/
/O.CON.KTSA.HT.Y.0025.000000T0000Z-210825T0000Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
300 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  108. For the second Heat Advisory, heat index values up to 110 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the first Heat Advisory, until 7 PM CDT this evening.
  For the second Heat Advisory, from noon to 7 PM CDT Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ058-063-068-069-251000-
/O.NEW.KTSA.HT.Y.0026.210825T1700Z-210826T0000Z/
Benton-Carroll-Washington AR-Madison-Ottawa-Delaware-Cherokee-
Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, 
Grove, Jay, Tahlequah, and Stilwell
300 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...In Oklahoma, Ottawa, Delaware, Cherokee and Adair 
  Counties. In Arkansas, Benton, Carroll, Washington AR and 
  Madison Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 23, 2:06 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 23, 2:06 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
206 PM CDT Mon Aug 23 2021

.DISCUSSION...
The heat is on across eastern Oklahoma and western Arkansas
this week with temperatures set to be 5 to 10 degrees above
normal for this time of year. Will be adding a heat advisory
for portions of northeast Oklahoma and west-central Arkansas
for Tuesday with this forecast package. The "drier" airmass
settling over the area will help keep heat index values from
getting out of control this week despite the air temperatures
in the mid 90s to around 102. However, some heat headlines will
likely be required as we move through the remainder of the week.

High pressure is set to reign supreme across the area
through the work week with the center of the upper high
becoming established over the southeast United States as
we move into the weekend. As the upper level ridge shifts
to the east, the potential for isolated showers and storms will
ramp up in the favored terrain areas of southeast Oklahoma
and western Arkansas Saturday afternoon and even more so on
Sunday afternoon. We may be able to get a cold front to work
into the region late Sunday into Monday with chances for showers
and storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 101  77 102 /   0   0   0   0
FSM   75 100  76 100 /   0   0   0  10
MLC   74  97  75  98 /   0   0   0   0
BVO   74  99  75 100 /   0   0   0   0
FYV   72  96  72  97 /   0   0   0  10
BYV   73  98  74  98 /   0   0   0  10
MKO   73  97  74  98 /   0   0   0   0
MIO   74  97  74  98 /   0   0   0   0
F10   74 100  74 100 /   0   0   0   0
HHW   74  96  75  96 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from noon to 7 PM CDT Tuesday for OKZ054>057-
     059>062-064>067-070>072-074-076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
     019-020-029.

     Heat Advisory from noon to 7 PM CDT Tuesday for ARZ019-020-029.

&&

LONG TERM....10
Hazardous weather outlook, Aug 23, 12:41 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1241 PM CDT Mon Aug 23 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1241 PM CDT Mon Aug 23 2021

...DANGEROUS HEAT THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Elevated.
 	AREA...Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Heat indices between 105 and 110 degrees can be expected
for much  of eastern Oklahoma and west central Arkansas
Heat indices up to 105 degrees are expected elsewhere.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY thru THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A ridge of high pressure aloft will maintain hot and dry weather
for the region this week. Portions of northeast Oklahoma and west
central Arkansas are likely to see afternoon heat indices near
105 degrees Tuesday thru Thursday. The ridge is expected to
weaken by late week, bringing some slight relief from the
dangerous heat. Storm chances are forecast to return by Sunday
night as a weak front approaches.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:04 PM CDTSpecial Weather StatementTSAHaskell41 min

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.